Alert archive / Florida / Gale Watches in 2012

Gale Watch 1, NWS Melbourne, FL

January 1, 2012

NWS Melbourne, FL issued this gale watch at Jan 1, 2012, 1:46 PM EST. It took effect at Jan 2, 2012, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 1, 2012, 1:46 PM EST (18:46 UTC)
In effect from
Jan 2, 2012, 7:00 PM EST
Expired
Jan 2, 2012, 4:37 AM EST
In force
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WHUS72 KMLB 011846
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
146 PM EST SUN JAN 1 2012

...HAZARDOUS MARINE CONDITIONS BEHIND A STRONG COLD FRONT MONDAY
NIGHT INTO TUESDAY...

AMZ570-572-021515-
/O.EXT.KMLB.SC.Y.0001.120102T0900Z-120103T0000Z/
/O.NEW.KMLB.GL.A.0001.120103T0000Z-120103T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
146 PM EST SUN JAN 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM EST
MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM TO
7 PM EST MONDAY. 

* WINDS AND SEAS: NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL
  INCREASE TO 20 KNOTS AND GUSTY DURING THE DAY ON MONDAY. THESE
  WILL CREATE SHORT PERIOD WAVES OF BETWEEN 5 AND 8 FEET AWAY FROM
  THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE
POSSIBLE WITHIN 36 HOURS. MARINERS SHOULD PREPARE NOW FOR GALE
FORCE WINDS AND CONSIDER REMAINING IN PORT EARLY TUESDAY.

&&

$$

AMZ575-021515-
/O.EXT.KMLB.SC.Y.0001.120102T1500Z-120103T0000Z/
/O.NEW.KMLB.GL.A.0001.120103T0000Z-120103T2100Z/
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
146 PM EST SUN JAN 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM TO 7 PM EST
MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM
TO 7 PM EST MONDAY. 

* WINDS AND SEAS: NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL
  INCREASE TO 20 KNOTS AND GUSTY DURING THE DAY ON MONDAY. THESE
  WILL CREATE SHORT PERIOD WAVES OF BETWEEN 5 AND 7 FEET AWAY FROM
  THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE
POSSIBLE WITHIN 36 HOURS. MARINERS SHOULD PREPARE NOW FOR GALE
FORCE WINDS AND CONSIDER REMAINING IN PORT EARLY TUESDAY.

&&

$$

AMZ550-552-021515-
/O.EXT.KMLB.SC.Y.0001.120102T0900Z-120103T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
146 PM EST SUN JAN 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM MONDAY TO 4 PM
EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM MONDAY TO
4 PM EST TUESDAY. 

* WINDS AND SEAS: NORTHWEST WINDS BEHIND A STRONG COLD FRONT 
  WILL INCREASE TO 20 KNOTS AND GUSTY DURING THE DAY ON MONDAY. 
  THESE WILL CREATE SHORT PERIOD WAVES OF BETWEEN 5 AND 8 FEET 
  AWAY FROM THE COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ555-021515-
/O.EXT.KMLB.SC.Y.0001.120102T1500Z-120103T2100Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
146 PM EST SUN JAN 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM MONDAY TO 4 PM
EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM MONDAY TO
4 PM EST TUESDAY. 

* WINDS AND SEAS: NORTHWEST WINDS BEHIND A STRONG COLD FRONT 
  WILL INCREASE TO 20 KNOTS AND GUSTY DURING THE DAY ON MONDAY. 
  THESE WILL CREATE SHORT PERIOD WAVES OF BETWEEN 5 AND 7 FEET 
  AWAY FROM THE COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
303 
WHUS72 KMLB 020937
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
437 AM EST MON JAN 2 2012

...HAZARDOUS MARINE CONDITIONS BEHIND A STRONG COLD FRONT TODAY...

AMZ570-572-022130-
/O.EXT.KMLB.SC.Y.0001.000000T0000Z-120103T0500Z/
/O.UPG.KMLB.GL.A.0001.120103T0000Z-120103T2100Z/
/O.NEW.KMLB.GL.W.0001.120103T0500Z-120104T0000Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
437 AM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT
EST TONIGHT.

* WINDS AND SEAS: NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL
  INCREASE TO 20 KNOTS AND GUSTY DURING THE DAY TODAY. THESE WILL
  CREATE SHORT PERIOD WAVES OF BETWEEN 6 AND 8 FEET AWAY FROM THE
  COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ575-022130-
/O.EXT.KMLB.SC.Y.0001.120102T1500Z-120103T0500Z/
/O.UPG.KMLB.GL.A.0001.120103T0000Z-120103T2100Z/
/O.NEW.KMLB.GL.W.0001.120103T0500Z-120104T0000Z/
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
437 AM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST
TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM
THIS MORNING TO MIDNIGHT EST TONIGHT.

* WINDS AND SEAS: NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL
  INCREASE TO 20 KNOTS AND GUSTY DURING THE DAY TODAY. THESE WILL
  CREATE SHORT PERIOD WAVES OF BETWEEN 5 AND 7 FEET AWAY FROM THE
  COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-552-022130-
/O.EXT.KMLB.SC.Y.0001.000000T0000Z-120103T0500Z/
/O.NEW.KMLB.GL.W.0001.120103T0500Z-120103T1800Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
437 AM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT
EST TONIGHT. 

* WINDS AND SEAS: NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL
  INCREASE TO 20 KNOTS AND GUSTY DURING THE DAY TODAY. THESE WILL
  CREATE SHORT PERIOD WAVES OF BETWEEN 5 AND 7 FEET AWAY FROM THE
  COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ555-022130-
/O.EXT.KMLB.SC.Y.0001.120102T1500Z-120103T0500Z/
/O.NEW.KMLB.GL.W.0001.120103T0500Z-120103T1800Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
437 AM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM
THIS MORNING TO MIDNIGHT EST TONIGHT. 

* WINDS AND SEAS: NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL
  INCREASE TO 20 KNOTS AND GUSTY DURING THE DAY ON MONDAY. THESE
  WILL CREATE SHORT PERIOD WAVES OF BETWEEN 5 AND 7 FEET AWAY FROM
  THE COAST LATE TODAY AND EARLY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale watch went out at Jan 1, 9:15 AM EST, 4 hours 31 minutes earlier.

Area forecast discussion, Jan 1, 9:15 AM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED W/W/A SECTION
NATIONAL WEATHER SERVICE MELBOURNE FL
915 AM EST SUN JAN 1 2012

.DISCUSSION...

...A WIND CHILL ADVISORY WILL BE LIKELY AREAWIDE MONDAY NIGHT...

...MUCH COLDER/DRIER CONDITIONS EXPECTED THROUGH MID-WEEK...

CURRENT...MORNING FOG HAS BURNED OFF IN MOST LOCATIONS LEAVING SKIES
MOSTLY CLEAR OVER THE INTERIOR AND PARTLY CLOUDY ALONG THE COAST
SOUTH BREVARD TO MARTIN COUNTIES. THE FOG WAS QUICKLY BURNING OFF IN
NORTHWEST LAKE COUNTY AND SKIES SHOULD BE CLEAR BY UPDATE TIME.

SURFACE RIDGE AXIS STRETCHES FROM THE CENTRAL GULF OF MEXICO ACROSS
CENTRAL FLORIDA AND INTO THE WESTERN ATLANTIC JUST NORTH OF THE
NORTHERN BAHAMA ISLANDS. CURRENT WIND FORECAST OF LIGHT TO CALM
WINDS OVER THE INTERIOR AND AN ONSHORE COMPONENT ALONG THE COAST
LOOKS GOOD. EVEN WITH THE LOWER WINTER SUN ANGLE THERE SHOULD BE
ENOUGH SUN FOR TEMPERATURES TO REACH THE MID AND UPPER 70S FROM
NORTHERN OSCEOLA AND SOUTHERN BREVARD NORTH AND THE UPPER 70S AND
LOW 80S SOUTHERN OSCEOLA INDIAN RIVER COUNTIES SOUTH TO LAKE
OKEECHOBEE AND MARTIN COUNTY.

MORNING UPDATE WILL REMOVE FOG AND ADJUST WINDS.

PREVIOUS
TONIGHT...DEEPENING SHORT WAVE TROUGH MOVES TO THE ERN CONUS WITH
ATTENDANT SURFACE LOW DRIVING A STRONG COLD FRONT THROUGH THE SERN
CONUS AND INTO FL. NW WIND SURGE LOOKS TO MAKE IT THROUGH THE NRN
THIRD CWA THROUGH SUNRISE WITH SLIGHTLY COOLER AIR SPREAD INTO THIS
AREA JUST BEFORE SUNRISE. MAIN COOLDOWN WILL OCCUR FROM MONDAY
ONWARD. COULD SEE SOME AREAS OF FOG DEVELOP ONCE AGAIN FROM LATE
EVENING ONWARD ACROSS THE FAR SOUTH (OKEE/SAINT LUCIE/MARTIN) SO
WILL ADD TO THE FCST.

MON-MON NIGHT...A COLD FRONT WILL BE STREWN ACROSS CENTRAL FLORIDA
BY DAYLIGHT AND THIS FEATURE WILL CONTINUE TO ADVANCE SOUTHWARD
THROUGH THE REMAINDER OF THE MORNING COMING TO REST OVER THE
SOUTHERN PENINSULA BY THE END OF THE DAY. A LARGE UPPER TROUGH ALONG
THE EASTERN CONUS WILL MOVE OFF THE EAST COAST INTO THE WESTERN
ATLANTIC MON OVERNIGHT. THIS WILL OPEN UP THE GATES FOR MUCH COLDER
AND DRIER AIR TO FILTER DOWN THE PENINSULA. STRONG HIGH PRESSURE
OVER THE CENTRAL PLAINS WILL MANEUVER TOWARD THE DEEP SOUTH DURING
THIS PERIOD.

WHILE HIGH TEMPERATURES WILL RECOVER INTO THE 60S ON MON...EXCEPT
LOWER 70S ALONG THE TREASURE COAST...NORTHWEST WINDS AROUND 15 MPH
AND GUSTY WILL MAKE THIS DAY FEEL COLDER. EXPECT OVERNIGHT LOWS WITH
CLEAR SKIES TO PLUMMET INTO THE 30S EVERYWHERE...EXCEPT IMMEDIATE
TREASURE COAST/BARRIER ISLANDS WHERE THEY WILL BE LUCKY TO STAY IN
THE LOWER TO MIDDLE 40S. BREEZY NORTHWEST WINDS MON OVERNIGHT/TUE
MORNING SHOULD KEEP FROST FROM FORMING...THOUGH LOWEST WIND CHILL
READINGS FOR AFTER MIDNIGHT LIKELY WILL BE REALIZED IN THE MIDDLE TO
UPPER 20S (LOWER 30S TREASURE COAST) IN MANY PLACES. A WIND CHILL
ADVISORY WILL LIKELY BE ISSUED AREAWIDE FOR OVERNIGHT.

TUE-SAT...THE AFOREMENTIONED UPPER TROUGH WILL ALLOW FOR MUCH COLDER
AND DRIER AIR TO REMAIN IN PLACE ACROSS CENTRAL FLORIDA FOR MUCH OF
THE UPCOMING WEEK. WE CAN EXPECT THE COLDEST STRETCH OF TEMPERATURES
THIS WINTER THUS FAR TO CONTINUE TUE/WED NIGHTS. TUE NIGHT MAY SEE
SOME FREEZING READINGS IN COLDER SPOTS. WILL KEEP THE EXTENDED
PERIOD DRY WITH THE EXPECTED COLDER/DRIER CONDITIONS.

HIGHS ON TUE WILL ONLY RECOVER INTO THE 50S WITH MARTIN COUNTY
POSSIBLY REACHING THE 60 DEGREE MARK. MAINLY 60S FOR HIGHS EXPECTED
WED-THU WITH POSSIBLE MAXIMUM READINGS NEAR 70 DEGREES TO LOWER 70S
RETURNING FOR FRI/SAT ACROSS PORTIONS OF EAST CENTRAL FLORIDA.

FOR LOW TEMPERATURES...WINDS WILL FALL OFF TUE OVERNIGHT/WED MORNING
AND MAY HAVE TO BE ALERT TO FROST/FREEZE POTENTIAL ACROSS INLAND
EAST CENTRAL FLORIDA. LOWER 30 DEGREE READINGS ACROSS RURAL
LOCATIONS ALONG THE I-4 CORRIDOR AND SOUTH THROUGH OSCEOLA AND
OKEECHOBEE COUNTIES LOOK PROBABLE...UNLESS SAVED FOR SOME UPPER
CLOUD COVER. ELSEWHERE MID TO UPPER 30S TO AROUND 40 DEGREES FOR
LOWS EXPECTED SPACE/TREASURE COASTS. LOW READINGS BEGIN TO MODERATE
UPWARD FOR THE REMAINDER OF THE WEEK WITH UPPER 30S/LOWER 40S
READINGS WED OVERNIGHT/THU MORNING AND MAINLY 40S TO AROUND 50
DEGREES EVERYWHERE THU-FRI OVERNIGHTS/FRI-SAT MORNINGS.

&&

.AVIATION...AFTER 15Z/10AM VFR.
COULD SEE SOME MVFR TO LCL IFR CIGS/VSBYS DEVELOP AGAIN AFT 02/06Z
FOR FPR/SUA AND PSBLY AS FAR NORTH AS VRB...WILL LIKELY ADD TO THE
12Z TAFS.

&&

.MARINE...ONE MORE DAY/EVENING OF NICE BOATING WEATHER WITH LIGHT
WINDS (<10KT) AND LOW SEAS (AOB 2FT).

PREVIOUS
NORTHWEST WIND SURGE LATE TONIGHT WILL BRING 3-5FT WIND CHOP TO THE
WATERS NORTH OF CAPE CANAVERAL RIGHT AROUND SUNRISE...WITH MAIN
EFFECTS HOLDING OFF UNTIL MONDAY (3RD PERIOD).

MON-THU...COLD FRONT STILL EXPECTED TO EXIT THE AREA MON MORNING
WITH A STRONG UPPER TROUGH MOVING ACROSS THE REGION MON OVERNIGHT.
STRONG NORTHWEST SURGE OF WINDS BEHIND THESE FEATURES WILL DRIVE
WINDS 25-30+ KTS MON NIGHT-TUE WITH FREQUENT GUSTS TO GALE FORCE
LIKELY. WINDS ARE FORECAST TO BEGIN TO DECREASE BY LATE IN THE DAY
ON TUE WITH THIS TREND CONTINUING FOR THE REMAINDER OF THE EXTENDED.
AS CAN BE EXPECTED SEAS WILL BUILD DURING THE DAY ON MON INTO TUE
BEFORE GRADUALLY SUBSIDING TUE NIGHT-THU. SMALL CRAFT ADVISORIES AND
POSSIBLY GALE WARNINGS WILL BE NEEDED BY MON MORNING ACROSS THE
NORTH WITH THIS TREND SPREADING SOUTHWARD DURING THE REMAINDER OF
THE DAY. HIGH PRESSURE AND DRY CONDITIONS WILL CONTINUE BEHIND THE
FRONT THROUGH THU.

&&

.FIRE WEATHER...MON-THU...MUCH COLDER AND DRIER CONDITIONS ARE
FORECAST BEHIND A COLD FRONT THAT WILL MOVE THROUGH EAST CENTRAL
FLORIDA EARLY MON. RH VALUES WILL PLUMMET INTO THE MIDDLE 20S OVER
THE INTERIOR/VOLUSIA COAST MON AFTN. WIDESPREAD 20S/30S RH VALUES
(POSSIBLY UPPER TEENS) FORECAST AREA-WIDE ON TUE AND LIKELY AGAIN ON
WED OVER THE INTERIOR. GRADUAL MODERATION OF RH VALUES WILL BEGIN ON
THU BUT THIS WILL BE SLOW TO OCCUR...ESPECIALLY INTERIOR...AS A
PREDOMINANT ONSHORE FLOW IS NOT FORECAST. 20FT (NW) WINDS ON MON/TUE
WILL BE IN THE 10-15 MPH RANGE AND GUSTY. WILL NEED TO WATCH ENERGY
RELEASE COMPONENT (ERC) NUMBERS FOR THE UPCOMING WEEK FOR
DETERMINATION OF DAILY HAZARDS AND POSSIBLE NEED FOR WARNING
ISSUANCES.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR COASTAL VOLUSIA-INLAND
     VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 4 AM EST WEDNESDAY FOR
     COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH
     TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
     60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 10 AM MONDAY TO 4 AM EST WEDNESDAY FOR
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
     OFFSHORE.

&&

SHORT TERM/AVIATION...WIMMER
LONG TERM/IMPACT WX...PENDERGRAST
Hazardous weather outlook, Jan 1, 4:43 AM EST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
443 AM EST SUN JAN 1 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-020000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
443 AM EST SUN JAN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.DENSE FOG/SMOKE IMPACT...
AREAS OF LATE NIGHT FOG WILL BE POSSIBLE AFTER MIDNIGHT ONCE AGAIN
ACROSS OKEECHOBEE SAINT LUCIE AND MARTIN COUNTIES. THE FOG COULD
BECOME LOCALLY DENSE IN SOME AREAS...REDUCING VISIBILITIES TO A
FEW HUNDRED YARDS OR LESS AT TIMES. DRIVERS SHOULD BE PREPARED FOR
SUDDEN VISIBILITY DROPS DUE TO FOG TONIGHT. SLOW DOWN...AND ALWAYS
USE LOW BEAM HEADLIGHTS WHEN DRIVING IN FOG.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A STRONG COLD FRONT WILL SWEEP THROUGH EAST CENTRAL FLORIDA EARLY
MONDAY MORNING. A SURGE OF STRONG NORTHWEST WINDS WILL BE FOLLOWED
BY A SECOND SURGE ON TUESDAY MORNING. THIS WILL BRING WITH IT THE
COLDEST AIR OF THE WINTER SEASON THUS FAR WITH WIDESPREAD LOW
TEMPERATURES IN THE 30S BOTH TUESDAY AND WEDNESDAY MORNINGS...AND
WIND CHILLS AS LOW AS THE MID TO UPPER 20S. LOW TEMPERATURES NEAR
FREEZING ARE EXPECTED ACROSS NORTHERN LAKE AND VOLUSIA COUNTIES.

IN ADDITION TO THE COLD TEMPERATURES AND LOW WIND CHILLS...THE AIR
MASS BEHIND THE FRONT WILL BE VERY DRY AS WELL AND THE COMBINATION
OF STRONG GUSTY WINDS AND LOW AFTERNOON RELATIVE HUMIDITIES WILL
INCREASE THE FIRE DANGER ACROSS THE REGION MONDAY THROUGH WEDNESDAY.

FINALLY...THE STRONG NORTHWEST TO NORTH WINDS WILL ALSO BRING
HAZARDOUS BOATING CONDITIONS TO THE ADJACENT ATLANTIC FROM EARLY
MONDAY MORNING THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 4:07 AM ESTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia24 hr
Jan 1, 4:27 AM ESTSmall Craft AdvisoryMLB44 hr
Jan 1, 2:49 PM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr

Nearby

Gale Watches in Florida, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.